Alert archive / Kansas / Special Weather Statements in 2012
Special Weather Statement, NWS Dodge City, KS
NWS Dodge City, KS issued this special weather statement at Jul 25, 2012, 11:03 PM CDT for Morton County, Kansas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2012, 11:03 PM CDT (04:03 UTC)
- Expired
- Jul 25, 2012, 11:45 PM CDT
- In force
- 42 min
- Issued by
- NWS Dodge City, KS
County Morton County, KS
The radar
The Dodge City radar (KDDC), 168 km from the middle of the area, began a volume at 04:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 4.1 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3798 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 193 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
984
WWUS83 KDDC 260403
SPSDDC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1103 PM CDT WED JUL 25 2012
KSZ084-260445-
MORTON-
1103 PM CDT WED JUL 25 2012
...SIGNIFICANT WEATHER ADVISORY FOR MORTON COUNTY...
AT 1059 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR RICHFIELD...MOVING SOUTHEAST AT 15 MPH.
PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS
STORM.
LAT...LON 3738 10156 3702 10158 3701 10202 3734 10203
3738 10185
TIME...MOT...LOC 0403Z 307DEG 11KT 3726 10178
$$
12What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Jul 25, 6:05 PM CDT, 4 hours 58 minutes earlier.
Area forecast discussion, Jul 25, 6:05 PM CDT, 4 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 605 PM CDT WED JUL 25 2012 ...UPDATED FOR THE AVIATION DISCUSSION AND THE 00Z TAFS... .SHORT TERM...(THIS EVENING THROUGH TOMORROW) ISSUED AT 312 PM CDT WED JUL 25 2012 A WEAK UPPER LEVEL SHORTWAVE TROUGH WILL CONTINUE TO MOVE EAST ACROSS WESTERN KANSAS TONIGHT. AN ASSOCIATED COOL FRONT WILL ALSO MOVE EAST OVERNIGHT FROM FAR WESTERN KANSAS WITH WINDS SHIFTING TO THE NORTH. INITIALLY SOME THUNDERSTORMS WILL DEVELOP THIS EVENING MAINLY EAST OF A HAYS TO ASHLAND LINE WITH A VORTICITY MAX, HIGHER INSTABILITY, AND CAPES RUNNING AROUND 1500 J/KG. SOME STORMS COULD PRODUCE SMALL HAIL AND WIND GUSTS TO 50 OR 60 MPH. ANOTHER AREA OF THUNDERSTORMS IS EXPECTED JUST BEHIND THE COLD FRONT LATER TONIGHT TILL AROUND MIDNIGHT TO 3 AM THEN GRADUALLY DECREASE IN COVERAGE. SOME OF THESE STORMS MAY HAVE LOCALLY HEAVY DOWNPOURS AND WIND GUSTS TO 40 MPH, HOWEVER WITH WEAK UPPER LEVEL SUPPORT, LESS INSTABILITY, AND WEAKER SURFACE MOISTURE CONVERGENCE AFTER DARK, SEVERE WEATHER IS NOT ANTICIPATED. WILL CONTINUE WITH INCREASING POPS TO AROUND 50 PERCENT AT HAYS TO 30 TO 40 PERCENT ELSEWHERE FOR TONIGHT. SHORT TERM OPERATIONAL MODELS QPF AND POP FIELDS COMING INTO MORE AGREEMENT OVERNIGHT. THAT SAID THE HRRR MESOSCALE MODEL NOW SHOWING LESSER CHANCES ESPECIALLY IN A CORRIDOR FROM DIGHTON TO DODGE CITY WITH MUCH OF THE STORMS STAYING EAST AND WEST OF DODGE CITY. ON THURSDAY AS THE UPPER LEVEL TROUGH AND ASSOCIATED COOL FRONT MOVE EAST LOOK FOR CLEARING SKIES AND NORTH WINDS BECOMING NORTHEASTERLY AT 10 TO 20 MPH. OVERNIGHT LOWS WILL RUN FROM THE MID AND UPPER 60S IN THE WEST FROM HAYS TO LIBERAL AND WEST AND FROM 70 TO 75 EAST OF THAT LINE. FOR THURSDAY LOOK FOR HIGHS IN THE MID 90S WEST TO THE MID AND UPPER 90S EAST OF THE AFOREMENTIONED LINE. .LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 344 PM CDT WED JUL 25 2012 THE ECMWF, GFS AND GFS ENSEMBLES ARE IN FAIRLY GOOD AGREEMENT WITH THE LARGE SCALE UPPER-LEVEL PATTERN OVER THE NEXT WEEK. UPPER LEVEL RIDGING WILL EDGE EASTWARD ACROSS THE HIGH PLAINS FROM THURSDAY INTO SATURDAY. LOW LEVEL CONVERGENCE BOUNDARIES WILL BE LACKING SO THAT PRECIPITATION CHANCES ARE LOW. TEMPERATURES SHOULD REMAIN RATHER HOT AROUND 100F. UPPER LEVEL RIDGING WILL BUILD ACROSS OKLAHOMA FROM SUNDAY INTO TUESDAY. VERY HOT AIR WILL BE SITUATED ALONG AND JUST NORTH OF THE UPPER LEVEL RIDGE AXIS, WITH HIGHS FROM 100 TO 110F. THE ECMWF SHOWS A WEAK FRONTAL BOUNDARY SITUATED ALONG THE NORTHERN PERIPHERY OF THE UPPER RIDGE, WITH COOLER TEMPERATURES TO THE NORTH AND BLAZING HOT TEMPERATURES TO THE SOUTH. IT CURRENTLY APPEARS THAT THE VERY HOT TEMPERATURES MAY BE CONFINED TO SOUTH CENTRAL AND PARTS OF SOUTHWEST KANSAS, WITH THE COOLER READINGS TO THE NORTH. ISOLATED THUNDERSTORM CHANCES CANNOT BE RULED OUT ANY DAY IN THIS PERIOD GIVEN THAT WESTERN KANSAS WILL BE SITUATED ALONG THE EDGE OF THE WESTERLIES WHERE WEAK SURFACE BOUNDARIES OFTEN RESIDE IN SUMMER. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING) ISSUED AT 559 PM CDT WED JUL 25 2012 AS A COLD FRONT SLOWLY MOVES SOUTHEAST THROUGH SOUTHWESTERN KANSAS, WIDELY SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP AND THEN COLLAPSE OVER SOUTHWESTERN KANSAS. DOWNBURSTS TO 45 KTS ARE POSSIBLE WITH ANY OF THE COLLAPSING STORMS. THE MOST LIKELY TAF SITE TO SEE ANY CONVECTION ACTIVITY IS KHYS, WITH KGCK AND KDDC MAY SEE THE VCTS. THE CONVECTION SHOULD BE OVER BY 05Z, AND WINDS WILL DIMINISH TO NORTHWEST AROUND 10 KTS AFTER FROPA. && .PRELIMINARY POINT TEMPS/POPS... DDC 70 97 67 101 / 40 10 10 10 GCK 68 96 66 100 / 20 10 10 10 EHA 67 95 67 98 / 20 10 10 10 LBL 69 96 67 100 / 30 10 10 10 HYS 68 97 67 101 / 30 10 10 10 P28 75 98 71 103 / 40 20 10 10 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...KRUSE LONG TERM...FINCH AVIATION...BURKE
Hazardous weather outlook, Jul 25, 3:35 PM CDT, 7 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 335 PM CDT WED JUL 25 2012 KSZ030-031-043>046-061>066-074>081-084>090-262045- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 335 PM CDT WED JUL 25 2012 /235 PM MDT WED JUL 25 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A FEW THUNDERSTORMS WILL DEVELOP MAINLY EAST OF A LINE FROM HAYS TO DODGE CITY AND MEADE LATE THIS AFTERNOON AND EVENING AHEAD OF A COLD FRONT. SOME OF THESE STORMS MAY HAVE WIND GUSTS FROM 50 TO 60 MPH ALONG WITH SMALL HAIL TO DIME SIZE. LATER THIS EVENING AND OVERNIGHT MORE THUNDERSTORMS ARE EXPECTED OVER MUCH OF SOUTHWEST AND SOUTH CENTRAL KANSAS WITH A COLD FRONT. THESE STORMS MAY HAVE SOME LOCALLY HEAVY DOWNPOURS AND WINDS TO 40 OR 50 MPH. SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON AND TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC 06
In the hours before
Local storm report, Jul 25, 9:15 PM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DODGE CITY KS
915 PM CDT WED JUL 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0901 PM TSTM WND GST 8 E GARDEN CITY 37.98N 100.72W
07/25/2012 E60.00 MPH FINNEY KS ASOS
SPECI KGCK 260201Z AUTO 02043G52KT 1SM TSRA SQ...PK WND
02052/0201...
&&
BURKELocal storm report, Jul 25, 9:17 PM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
917 PM CDT WED JUL 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM TSTM WND GST 4 NNW PIERCEVILLE 37.94N 100.70W
07/25/2012 E60 MPH FINNEY KS PUBLIC
WINDS ESTIMATE 55-60 MPH
&&
KSUGDENLocal storm report, Jul 25, 9:20 PM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DODGE CITY KS
920 PM CDT WED JUL 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0901 PM TSTM WND GST 8 E GARDEN CITY 37.98N 100.72W
07/25/2012 M60.00 MPH FINNEY KS ASOS
SPECI KGCK 260201Z AUTO 02043G52KT 1SM TSRA SQ...PK WND
02052/0201...
&&
BURKELocal storm report, Jul 25, 9:33 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
933 PM CDT WED JUL 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0926 PM HAIL 5 SE GARDEN CITY 37.93N 100.80W
07/25/2012 E1.75 INCH FINNEY KS PUBLIC
&&
KSUGDENLocal storm report, Jul 25, 9:45 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DODGE CITY KS
945 PM CDT WED JUL 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL 1 SE BISON 38.51N 99.18W
07/25/2012 E0.75 INCH RUSH KS PUBLIC
THUNDERSTORM WAS ALSO PRODUCING 50 MPH WIND GUSTS.
0434 PM TSTM WND GST BISON 38.52N 99.20W
07/25/2012 E60.00 MPH RUSH KS PUBLIC
0437 PM TSTM WND GST 3 S FELLSBURG 37.76N 99.17W
07/25/2012 E55.00 MPH EDWARDS KS PUBLIC
WIND GUSTS UP TO 55 MPH WERE OBSERVED WITH THE
THUNDERSTORM.
0440 PM TSTM WND GST 4 NW BISON 38.56N 99.24W
07/25/2012 E60.00 MPH RUSH KS PUBLIC
0555 PM HAIL 4 NNE CEDAR BLUFF 38.84N 99.71W
07/25/2012 E0.88 INCH TREGO KS PUBLIC
0615 PM TSTM WND GST 6 S TROUSDALE 37.72N 99.10W
07/25/2012 E45.00 MPH KIOWA KS PUBLIC
THE STORM ALSO WAS PRODUCING PEA SIZE HAIL.
0635 PM TSTM WND GST 1 S BYERS 37.77N 98.87W
07/25/2012 E50.00 MPH PRATT KS TRAINED SPOTTER
0640 PM TSTM WND GST 6 W HARDTNER 37.02N 98.76W
07/25/2012 E50.00 MPH BARBER KS TRAINED SPOTTER
0705 PM HAIL 5 NNE VODA 39.11N 99.98W
07/25/2012 E1.75 INCH TREGO KS PUBLIC
HAIL SIZE VARRIED FROM QUARTER TO GOLFBALL SIZE.
0901 PM TSTM WND GST 8 E GARDEN CITY 37.98N 100.72W
07/25/2012 M60.00 MPH FINNEY KS ASOS
SPECI KGCK 260201Z AUTO 02043G52KT 1SM TSRA SQ...PK WND
02052/0201...
0915 PM TSTM WND GST 4 NNW PIERCEVILLE 37.94N 100.70W
07/25/2012 E60.00 MPH FINNEY KS PUBLIC
WINDS ESTIMATE 55-60 MPH
0926 PM HAIL 5 SE GARDEN CITY 37.93N 100.80W
07/25/2012 E1.75 INCH FINNEY KS PUBLIC
&&
KSUGDENSpecial weather statement, Jul 25, 11:03 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1103 PM CDT WED JUL 25 2012
KSZ084-260445-
MORTON-
1103 PM CDT WED JUL 25 2012
...SIGNIFICANT WEATHER ADVISORY FOR MORTON COUNTY...
AT 1059 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR RICHFIELD...MOVING SOUTHEAST AT 15 MPH.
PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS
STORM.
LAT...LON 3738 10156 3702 10158 3701 10202 3734 10203
3738 10185
TIME...MOT...LOC 0403Z 307DEG 11KT 3726 10178
12The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 7:04 PM CDT | Special Weather Statement | DDC | Trego | 41 min |
| Jul 25, 7:10 PM CDT | Severe Thunderstorm Warning | DDC | Trego | 29 min |
| Jul 25, 7:15 PM CDT | Special Weather Statement | DDC | Ness | 60 min |
| Jul 25, 8:51 PM CDT | Special Weather Statement | DDC | Gray | 39 min |
| Jul 25, 9:06 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Gray | 39 min |
| Jul 25, 9:22 PM CDT | Severe Thunderstorm Warning | DDC | Finney | 38 min |
Nearby
Special Weather Statements in Kansas, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.